Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2015, 4:12 AM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2015, 4:12 AM CDT (09:12 UTC)
- Expired
- Mar 30, 2015, 4:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:33 AM CDT | HAIL 1 | 1 S Ebenezer, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS54 KJAN 300912
SVRJAN
MSC051-163-300945-
/O.NEW.KJAN.SV.W.0034.150330T0912Z-150330T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT MON MAR 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 445 AM CDT
* AT 411 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF THORNTON TO NEAR LEXINGTON...
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLIN...LEXINGTON AND BROZVILLE AROUND 415 AM CDT.
TOLARVILLE AROUND 420 AM CDT.
DURANT...GOODMAN AND COXBURG AROUND 425 AM CDT.
EBENEZER AROUND 430 AM CDT.
VAUGHAN AROUND 435 AM CDT.
PICKENS AROUND 440 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 8982 3308 8982 3283 9000 3283 9002
3280 9002 3270 9010 3294 9045 3300 9045
3302 9038 3304 9038 3306 9042 3316 9004
TIME...MOT...LOC 0911Z 289DEG 52KT 3302 9042 3308 9008
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
699
WWUS54 KJAN 300923
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT MON MAR 30 2015
MSC051-163-300945-
/O.CON.KJAN.SV.W.0034.000000T0000Z-150330T0945Z/
YAZOO MS-HOLMES MS-
423 AM CDT MON MAR 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES COUNTIES...
AT 422 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDWAY TO FRANKLIN...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DURANT AND GOODMAN AROUND 430 AM CDT.
PICKENS AND VAUGHAN AROUND 440 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 8982 3308 8982 3283 9000 3283 9002
3280 9002 3270 9010 3303 9026 3316 9004
TIME...MOT...LOC 0922Z 289DEG 52KT 3292 9027 3301 9002
HAIL...1.00IN
WIND...60MPH
$$
GRG269
WWUS54 KJAN 300933
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT MON MAR 30 2015
MSC051-163-300945-
/O.CON.KJAN.SV.W.0034.000000T0000Z-150330T0945Z/
YAZOO MS-HOLMES MS-
433 AM CDT MON MAR 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES COUNTIES...
AT 432 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EBENEZER...OR
15 MILES SOUTHEAST OF THORNTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PICKENS AND VAUGHAN AROUND 445 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3306 8994 3303 8985 3283 9000 3283 9002
3280 9002 3270 9010 3295 9022 3308 9007
TIME...MOT...LOC 0932Z 301DEG 37KT 3293 9011
HAIL...1.25IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:38 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 29, 9:38 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 938 PM CDT SUN MAR 29 2015 .DISCUSSION...ALL QUIET ACROSS THE AREA SO FAR THIS EVENING THANKS LARGELY TO A SOLID CAP...WHICH WAS EVIDENT ON MOST REGIONAL 00Z RAOBS. SHOWER ACTIVITY IS JUST RECENTLY BEGINNING TO INCREASE OVER NE ARKANSAS/MO BOOTHEEL/PURCHASE REGION IN ADVANCE OF AN APPROACHING COLD FRONT AND SHORTWAVE. WE ARE STILL EXPECTING CONVECTIVE ACTIVITY TO INCREASE OVER THE NEXT FEW HOURS AND BEGIN TO REACH THE NORTHERN BORDER OF THE CWA AROUND OR SHORTLY AFTER MIDNIGHT. THOUGH STORMS ARE EXPECTED TO REMAIN ELEVATED...ORIGINATING ABOVE THE FRONTAL SLOPE...MID LEVEL LAPS RATES IN THE 6.5-7.5 C/KM RANGE SUGGEST THE POTENTIAL FOR HAIL WITH ANY STORMS THAT DEVELOP. WE WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN THE HWO/GRAPHIC PRODUCTS...BUT WILL FOCUS THE LIMITED AREA CLOSER TO THE HWY 82 CORRIDOR AS INTENSITY IS EXPECTED TO DECREASE WITH SOUTHWARD EXTENT DUE TO AN OVERALL DECREASE IN INSTABILITY. UPDATED FORECAST PRODUCTS HAVE BEEN SENT. /DL/ && .AVIATION...NOT MUCH CHANGE IN FORECAST THINKING SINCE THIS AFTERNOON. EXPECT MVFR CIGS AND TSRA WITH A COLD FRONT MOVING INTO NORTHERN PORTIONS OF THE AREA BETWEEN 06-10Z. LESSENING CONVECTIVE POTENTIAL IS EXPECTED WITH THE FRONT AS IT APPROACHES THE HKS/JAN- MEI CORRIDOR AROUND 12Z. FARTHER SOUTH...INCREASE LOW LEVEL WARM ADVECTION MAY RESULT IN LIFR CATEGORY FOG/STRATUS...BUT EXPECT CIGS/VSBYS TO IMPROVE DRAMATICALLY DURING MID/LATE MONDAY MORNING. VFR CONDITIONS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AFTERNOON/EVENING. /EC/ && .PREV DISCUSSION... /ISSUED AT 422 PM CDT SUN MAR 29 2015/ AS THE FRONT SAGS SOUTH HEADING INTO MONDAY MORNING...THERE COULD BE SOME SHOWERS LINGERING WITH IT BUT THE MORE ROBUST CONVECTION SHOULD HAVE DIMINISHED THE FURTHER SOUTH YOU GET. THE FRONT WILL STALL ACROSS THE CENTRAL PORTIONS OF THE CWA AND LIKELY WOULD BE A FOCUS FOR ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ON MONDAY GIVEN DAYTIME HEATING INTO THE 70S ONCE AGAIN. HEIGHTS WILL SLOWLY RISE OVER THE REGION MONDAY NIGHT AND A SFC HIGH WILL BUILD OVER THE GULF OF MEXICO. THIS WILL LEAVE MUCH OF THE AREA DRY MONDAY NIGHT. THE STALLED FRONT WILL RETURN NORTH AS A WARM FRONT...YET AGAIN BRINGING WARMER...MOISTER AIR INTO THE REGION. ANOTHER CHANCE FOR SHOWERS AND STORMS WILL AFFECT THE REGION ON TUESDAY AS INSTABILITY...DAYTIME HEATING INTERACT WITH A LINGERING BOUNDARY. SHEAR WILL BE DECENT AS WILL VERTICAL TOTALS TO SUPPORT POTENTIAL FOR A FEW SEVERE STORMS. THUS WE HAVE CONTINUED THE LIMITED RISK FOR HAIL AND WIND ON TUESDAY BUT SHIFTED THE THREAT AREA FURTHER EAST TO ENCOMPASS ALL LOCATIONS NORTH OF I-20. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH AROUND FRIDAY AS SUFFICIENT MOISTURE...INSTABILITY AND HEATING WILL COMBINE TO BRING AT LEAST SOME CHANCE FOR RAIN. HIGHER HEIGHTS MOVING INTO THE REGION EARLY FRIDAY SHOULD BRING AN END TO THESE CHANCES FOR MUCH OF THE ARKLAMISS. HOWEVER...A STALLED FRONT WILL BE JUST TO OUR NORTH. AS A SFC LOW DEVELOPS ACROSS OKLAHOMA AND TRACKS TO THE EAST...IT WILL EVENTUALLY BRING THIS FRONT DOWN INTO OUR REGION LATER FRIDAY INTO SATURDAY. THIS WILL BRING ANOTHER CHANCE FOR RAIN DURING THE EARLY PORTIONS OF EASTER WEEKEND. THERE REMAINS SOME TIMING DIFFERENCES IN THE MODELS WITH THIS SYSTEM. EARLY INDICATIONS AT THIS POINT SHOW THAT EASTER ITSELF SHOULD BE MOSTLY DRY FOR MOST OF THE AREA AS A SFC HIGH WILL BE MOVING INTO THE REGION. THERE COULD BE SOME LIGHT RAIN MOVING IN FOR THE SOUTHWEST LOCALES LATER IN THE DAY. /28/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/28/BB
Hazardous weather outlook, Mar 29, 9:40 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 940 PM CDT SUN MAR 29 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>042-310245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 940 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...LATE TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT...PRIMARILY AFFECTING LOCATIONS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND TUESDAY. LAZ015-016-023>026-MSZ043>066-072>074-310245- RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 940 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 30 min |
| Mar 30, 4:59 AM CDT | Special Weather Statement | JAN | Leake | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.